This spring I saw dermatologist about rosceacea on my eyelids. I was prescribed Desonide clear ointment. She did say it can cause cataracts in some people be careful. Well, unfortunately it did get in my eyes on several occasions. I did feel a pressure on my eyes. So I quite using it. In May of this year I was diagnosed with Optic neuritis but doc was kind of unsure but said there was optic nerve swelling and then this summer followed up with local neuro opthamologist and was told that at 48 I have a cataract! So I am just checking to see if these might be side effects of the ointment getting in my eyes. I am interested in informing the Ophthalmologists I saw because I did mention to the first Doc and he was very dismissive. Doctors REALLY need to have more training in Pharmacology! Thank you!!!
I'm with you on the pharmacology training. If you knew how many times a nurse or pharmacist pulls a dr out of a hole you'd be astounded. That's why I always say get all you meds at the same pharmacy, and depend on that pharmacist. Its a known side effect of steroids. The dr who ordered it knew that. Possibly the ophthamologist was just avoiding a discussion of whether it was steroids or nature. My daughter has had cataracts since she was a child so age isn't always a factor. A lot of exposure to the sun can also cause cataracts.
- Desonide Information for Consumers
- Desonide Information for Healthcare Professionals (includes dosage details)
- Side Effects of Desonide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Does any one have rocesea? what are the side effects of treatments? Can Desonide a treatment for it?
Posted 25 Feb 2010 • 1 answer
Posted 22 May 2010 • 1 answer
Posted 31 Jan 2011 • 2 answers
Posted 12 Aug 2014 • 1 answer
Posted 10 Jan 2017 • 0 answers